Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2006, 2:30 PM CDT for Rock County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 2:30 PM CDT (19:30 UTC)
- Expired
- May 29, 2006, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 291930 SVRMKX WIC105-292000- /O.NEW.KMKX.SV.W.0050.060529T1930Z-060529T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 300 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOOTVILLE...OR ABOUT 6 MILES SOUTH OF EVANSVILLE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDGERTON AROUND 255 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924 $$ MK
2 follow-up statements
000 WWUS53 KMKX 291945 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT MON MAY 29 2006 WIC105-292000- /O.CON.KMKX.SV.W.0050.000000T0000Z-060529T2000Z/ ROCK WI- 245 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR ROCK COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGERTON BY 250 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924 $$ WOOD
000 WWUS53 KMKX 291956 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT MON MAY 29 2006 WIC105-292005- /O.EXP.KMKX.SV.W.0050.000000T0000Z-060529T2000Z/ ROCK WI- 256 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 300 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY WILL BE ALLOWED TO EXPIRE AT 3 PM. SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 AM CDT, 11 hours 20 minutes earlier.
Area forecast discussion, May 29, 3:10 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CDT MON MAY 29 2006 .DISCUSSION...FCST FOCUS IS ON PCPN CHCS THRU WEDNESDAY...ESP TUE INTO ERLY WED. MAIN UPPER AND LOW LEVEL JET WILL REMAIN TO OUR WEST TODAY AS GENERALLY WEAK UPR SW FLOW CONTINUES INTO THE CWA. CI STREAMING NEWD TOWARDS CWA. MODELS CONTINUE TO INDICATE A WEAK RIPPLE IN THE FLOW COMING ACRS TODAY. BUFKIT SOUNDINGS FROM BOTH THE NAM AND GFS HAVE CAPES OF 1-2K WITH VRY LITTLE IN THE WAY OF CIN. THE COMBO OF INSTAB...WEAK RIPPLE UPSTAIRS AND PSBL SUBTLE LAKE BNDRY LEND CREDENCE TO KEEPING THE GOING VRY SML POP FOR TODAY. H8 TEMPS DROP ONLY SLIGHTLY TODAY. NOT EXPECTING THE FULL SUN AS YESTERDAY SO GOING A SMIDGE COOLER THAN YESTERDAY SEEMS PLAUSIBLE. MODELS THEN BRING PCPN ASSOC WITH SFC TROF INTO CWA LATER TNGT INTO TUE. H8 CONVERGENCE INCREASES ON TUESDAY AND WITH UPPER FLOW RUNNING PARALLEL TO LOWER LEVEL FEATURES...THE SLOW MOVEMENT OF FRONT LOOKS REASONABLE. GFS GENERATING LARGE QPF AMOUNTS DURING THE PERIOD BUT THERE ARE ALSO SOME VORTS THAT LOOK SUSPICIOUS AS WELL...SMALL BULLSYES OF HIGH AMOUNTS BEAR THIS OUT. THE H8 CONVERGENT ZONE LOOKS TO BE A PLAYER INTO AT LEAST ERLY WED. THE RRQ OF H2 UPR JET ENHANCES UPR DVRG ESP TUE AFTN INTO TUE NGT. IN FACT THE SLOWER GFS WOULD KEEP FAVORABLE DVRG ACRS THE CWA THRU MUCH OF WED. WOULDNT BE SURPRISED TO SEE SOME DECENT RAINFALL TOTALS WHEN THIS IS ALL SAID AND DONE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 11:00 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON MAY 29 2006 WIZ046-047-051-052-056>060-062>072-300900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL CAUSE HEAT INDICES TO RISE TO NEAR 95 TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WITH A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-300900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1100 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.
In the hours before
Local storm report, May 29, 2:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 W BRODHEAD 42.62N 89.42W
05/29/2006 E0.25 INCH GREEN WI PUBLIC
&&
MBKLocal storm report, May 29, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG FONTANA 42.55N 88.58W
05/29/2006 WALWORTH WI PUBLIC
TREES DOWN.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:11 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth | 34 min |
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 24 min |
| May 29, 3:19 PM CDT | Special Marine Warning | MKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.